Alert archive / Kentucky / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 98, NWS Louisville, KY

May 10, 20164 counties in Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at May 10, 2016, 6:38 PM EDT for 4 counties in Kentucky. It was in force for 39 min. 10 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 10, 2016, 6:38 PM EDT (22:38 UTC)
Expired
May 10, 2016, 7:17 PM EDT
In force
39 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Clark County, KY, Garrard County, KY, Jessamine County, KY, Madison County, KY

The radar

The Jackson,KY radar (KJKL), 80 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 10, 6:42 PM EDTHAIL 1.755 W Richmond, KY
May 10, 6:42 PM EDTHAIL 1.756 W Richmond, KY
May 10, 6:45 PM EDTHAIL 1.751 W Richmond, KY
May 10, 6:47 PM EDTHAIL 1Richmond, KY
May 10, 6:50 PM EDTTSTM WND DMG1 Nw Richmond, KYTREES DOWN AT MULTIPLE LOCATIONS IN THE CITY OF RICHMOND, INCLUDING ONE ON A DRIVEWAY.
May 10, 6:50 PM EDTHAIL 12 Ne Richmond, KYQUARTER SIZE HAIL ON THE RICHMOND BYPASS.
May 10, 6:54 PM EDTTSTM WND GST 551 Ene Richmond, KY
May 10, 6:54 PM EDTTSTM WND GST 551 Ne Richmond, KY
May 10, 7:00 PM EDTTSTM WND DMG1 Ne Waco, KYTREES DOWN.
May 10, 7:00 PM EDTTSTM WND DMG1 Nne Waco, KYTREES DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 10, 1:59 PM EDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.6 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2016-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2016-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 165 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1038 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
165 m²/s²
0-3 km storm-relative helicity
244 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

184 
WUUS53 KLMK 102238
SVRLMK
KYC049-079-113-151-102330-
/O.NEW.KLMK.SV.W.0098.160510T2238Z-160510T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
638 PM EDT TUE MAY 10 2016

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL GARRARD COUNTY IN CENTRAL KENTUCKY...
  MADISON COUNTY IN CENTRAL KENTUCKY...
  SOUTHEASTERN JESSAMINE COUNTY IN CENTRAL KENTUCKY...
  SOUTHEASTERN CLARK COUNTY IN CENTRAL KENTUCKY...

* UNTIL 730 PM EDT

* AT 638 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES WEST OF
  RICHMOND...MOVING EAST AT 35 MPH.

  HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
           DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT 
           WIND DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  RICHMOND...NICHOLASVILLE...HARRIS FERRY...MCCREARY...DOYLESVILLE...LOG
  LICK...COMBS...OLIVERS...RIGHTANGLE AND ELLISTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.

&&

LAT...LON 3786 8401 3787 8403 3783 8400 3785 8406
      3782 8407 3785 8408 3782 8412 3781 8412
      3782 8410 3767 8409 3763 8412 3764 8456
      3786 8462 3788 8444 3785 8443 3785 8438
      3788 8437 3791 8399 3790 8399
TIME...MOT...LOC 2238Z 265DEG 30KT 3775 8445 

HAIL...1.50IN
WIND...60MPH
 
$$

KJD
2 follow-up statements
150 
WWUS53 KLMK 102251
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
651 PM EDT TUE MAY 10 2016

KYC079-113-102300-
/O.CAN.KLMK.SV.W.0098.000000T0000Z-160510T2330Z/
GARRARD KY-JESSAMINE KY-
651 PM EDT TUE MAY 10 2016

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL GARRARD AND
SOUTHEASTERN JESSAMINE COUNTIES IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR
CENTRAL KENTUCKY.

LAT...LON 3786 8401 3787 8403 3783 8400 3785 8406
      3782 8407 3785 8408 3782 8412 3781 8412
      3781 8410 3778 8411 3767 8409 3765 8413
      3763 8412 3765 8443 3784 8445 3785 8444
      3785 8438 3786 8437 3788 8437 3791 8399
TIME...MOT...LOC 2250Z 265DEG 30KT 3776 8432 

$$

KYC049-151-102330-
/O.CON.KLMK.SV.W.0098.000000T0000Z-160510T2330Z/
MADISON KY-CLARK KY-
651 PM EDT TUE MAY 10 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR MADISON AND SOUTHEASTERN CLARK COUNTIES...

AT 650 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER RICHMOND...
MOVING EAST AT 35 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.  SOME WEAK
         ROTATION HAS ALSO BEEN NOTED WITH THIS STORM.


SOURCE...TRAINED WEATHER SPOTTERS REPORTED GOLF BALL SIZE HAIL IN
         THE RICHMOND AREA.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT WIND 
         DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
RICHMOND...KIRKSVILLE...DOYLESVILLE...LOG LICK...COMBS...BLUE GRASS...
OLIVERS...PEYTONTOWN...PANOLA AND CROW VALLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.

&&

LAT...LON 3786 8401 3787 8403 3783 8400 3785 8406
      3782 8407 3785 8408 3782 8412 3781 8412
      3781 8410 3778 8411 3767 8409 3765 8413
      3763 8412 3765 8443 3784 8445 3785 8444
      3785 8438 3786 8437 3788 8437 3791 8399
TIME...MOT...LOC 2250Z 265DEG 30KT 3776 8432 

TORNADO...POSSIBLE
HAIL...1.75IN
WIND...60MPH
 
$$

KJD
445 
WWUS53 KLMK 102317
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
717 PM EDT TUE MAY 10 2016

KYC049-151-102327-
/O.CAN.KLMK.SV.W.0098.000000T0000Z-160510T2330Z/
MADISON KY-CLARK KY-
717 PM EDT TUE MAY 10 2016

...THE SEVERE THUNDERSTORM WARNING FOR MADISON AND SOUTHEASTERN CLARK
COUNTIES IS CANCELLED...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR
CENTRAL KENTUCKY.

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.

LAT...LON 3786 8401 3787 8403 3783 8400 3785 8406
      3782 8407 3785 8408 3782 8412 3781 8412
      3781 8410 3778 8411 3767 8409 3765 8413
      3763 8412 3765 8443 3784 8445 3785 8444
      3785 8438 3786 8437 3788 8437 3791 8399
TIME...MOT...LOC 2316Z 265DEG 30KT 3778 8403 

$$

KJD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 6:22 PM EDT, 16 minutes earlier.

Area forecast discussion, May 10, 6:22 PM EDT, 16 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
622 PM EDT TUE MAY 10 2016

...Forecast Update...
Issued at 520 PM EDT Tue May 10 2016

The severe threat continues across the area this evening. More
discrete cells have pulsed up across west and south central KY. Some
of these cells will have the potential to produce tornadoes in
addition to large hail and damaging winds. Thus, south central KY
has been upgraded to a Tornado Watch through 04Z.

Issued at 457 PM EDT Tue May 10 2016

A cluster of strong to severe storms continues to move east across
central Kentucky. These are going into an area with less shear.
However, CAPE values are still in the 1000-1500 J/kg range so they
will likely maintain their intensity for a bit. Storms across
southern IN are in a mainly stable environment and are not expected
to become severe, but will keep the Watch out there for a bit.
Further to the south, tornadic thunderstorms have developed across
west central KY. The best shear and helicity is across that area and
it decreases the further east you go. However, areas west of I-65
across south central KY still have effective helicity values of 150-
200 m2/s2 and bulk shear values of 45 knots, so these storms could
maintain their tornado threat into portions of the forecast area.
Mesoscale models suggest these storms will continue east of I-65
across south central KY into the evening, though they could be in a
weakening state. Made some adjustments to the pops over the next few
hours based on the latest thinking.

.SHORT TERM (Now through Monday Night)...
Issued at 251 PM EDT Tue May 10 2016

...A Couple Rounds of Strong to Severe Thunderstorms Possible...

The immediate concern is this afternoon remains the possibility of
severe thunderstorms. Afternoon mesoanalysis shows the highest shear
values and effective helicity values west of I-65. This is the area
most likely to see supercells or potentially a tornado. The forecast
does show this area shifting a bit east over the next few hours, but
not as far as eastern KY. Across the rest of the Watch area, SBCAPE
values have risen into the 1000-2000 J/kg range and there is the
potential for storms to form along outflow boundaries or
differential heating boundaries. Damaging winds and potentially
large hail will be the main concern. Across portions of southern IN
not in the watch, the rain from earlier has stabilized the region
somewhat, so the severe potential is less.

The strong storms may continue into the early evening hours. They
should weaken as the sun goes down and the upper level wave moves
east of the region. However, showers and storms will continue into
the overnight hours with area of highest coverage shifting to the
south.

For Wednesday there should be a relative lull in precipitation
during the morning hours. Temperatures will rise into the 80s in the
afternoon with dewpoints rising into the lower to mid 60s. Model
sounding show quite a bit of instability developing during the
afternoon with CAPE values rising to 2500-3000J/kg. However, wind
shear will be much lower than it is today and weak upper level
ridging will be building in. In addition, the only real triggers for
storms will be leftover boundaries from today's convection.
Therefore, if any storms do develop, they could become severe with
damaging winds and large hail. However, coverage of storms should be
more sparse than today.

.LONG TERM (Tuesday through Sunday)...
Issued at 301 PM EDT Tue May 10 2016

Another round of strong to severe storms will be possible on
Thursday as a cold front approaches and moves through the area. With
the area in the warm sector for much of the day temperatures will
rise into the lower 80s with instability increasing through the day.
Shear values will still be marginal, but with the front moving in,
some strong storms could become severe and produce wind damage,
particularly if there is a break in the storms during the morning
hours.

The rain will move out on Thursday night with drier air and high
pressure building in behind it. Friday will be dry with highs in the
low to mid 70s.

The dry weather will be short lived as another wave and cold front
swings into the area Friday night. This will bring another round of
showers Friday night that will be moving out on Saturday morning.
This boundary will then stall out to the south of the region and
serve as a focus for more showers and storms from Sunday into early
next week.

Temperatures through the weekend will be on the cool side. Highs
will be in the 60s with lows in the 40s. We should see some
moderation early next week.

&&

.AVIATION (18Z TAF Update)...
Issued at 115 PM EDT Tue May 10 2016

Strengthening line of convection across western Kentucky will
continue to move eastward this afternoon.  This activity will affect
KSDF and KBWG early in the period and then affect KLEX later this
afternoon and evening.  A mix of MVFR/VFR ceilings are expected
early this afternoon as skies break out from this morning's
convection.  Ceilings will see a short improvement to VFR before
going back down into MVFR/VFR range as the second batch of
convection moves across the region.

Best timing on convection for BWG looks to be in the 10/20 to 11/04Z
and at KSDF from 10/19 through 10/22Z.  Given KLEX's further east
location, convection will likely hold off until after 10/20Z.  In
advance of convection, a southwest wind of 10-15kts with occasional
gusts in the 20-24kt range will be possible.

Forecast confidence for the overnight period is quite low.  It looks
like convection will wane after sunset with the loss of heating and
forcing.  If skies clear out, then fog will be a problem.  For now
have taken KBWG and KLEX down to MVFR overnight.

&&

.LMK Watches/Warnings/Advisories...
KY...NONE.
IN...NONE.
&&

Update.........EER
Short Term.....EER
Long Term......EER
Aviation.......MJ
Hazardous weather outlook, May 10, 6:19 PM EDT, 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
619 PM EDT TUE MAY 10 2016

KYZ026-027-061>066-070>078-081-082-112230-
OHIO-GRAYSON-BUTLER-EDMONSON-HART-GREEN-TAYLOR-CASEY-LOGAN-WARREN-
SIMPSON-ALLEN-BARREN-MONROE-METCALFE-ADAIR-RUSSELL-CUMBERLAND-
CLINTON-
INCLUDING THE CITIES OF...HARTFORD...LEITCHFIELD...MORGANTOWN...
BROWNSVILLE...HORSE CAVE...GREENSBURG...CAMPBELLSVILLE...LIBERTY...
RUSSELLVILLE...BOWLING GREEN...FRANKLIN...PROVIDENCE...SCOTTSVILLE...
GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA...JAMESTOWN...
BURKESVILLE...ALBANY
619 PM EDT TUE MAY 10 2016 /519 PM CDT TUE MAY 10 2016/

...TORNADO WATCH 162 IN EFFECT UNTIL MIDNIGHT EDT /11 PM CDT/
TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

STRONG TO SEVERE STORMS ARE POSSIBLE THIS EVENING. DAMAGING
WINDS...LARGE HAIL...AND A FEW TORNADOES WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

STRONG TO SEVERE THUNDERSTORMS ARE AGAIN POSSIBLE EACH AFTERNOON
AND EVENING WEDNESDAY AND THURSDAY. DAMAGING WINDS AND HAIL WILL
BE THE MAIN THREAT.

RAINFALL AMOUNTS FROM TUESDAY THROUGH THURSDAY WILL VARY DEPENDING
ON HOW STORMS DEVELOP AND MOVE EACH DAY...BUT 1-2 INCHES WITH
SCATTERED AMOUNTS UP TO 3 INCHES ARE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT ANY SEVERE WEATHER OR FLOODING THIS
WEEK TO THE NATIONAL WEATHER SERVICE.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

INZ078-079-090>092-KYZ023>025-028>043-045>049-053>057-067-112230-
SCOTT-JEFFERSON-HARRISON-FLOYD-CLARK-HANCOCK-BRECKINRIDGE-MEADE-
HARDIN-BULLITT-OLDHAM-TRIMBLE-HENRY-SHELBY-FRANKLIN-SPENCER-ANDERSON-
WOODFORD-FAYETTE-BOURBON-NICHOLAS-NELSON-WASHINGTON-MERCER-JESSAMINE-
LARUE-MARION-BOYLE-GARRARD-MADISON-LINCOLN-
INCLUDING THE CITIES OF...SCOTTSBURG...MADISON...CORYDON...
NEW ALBANY...JEFFERSONVILLE...LEWISPORT...HAWESVILLE...HARDINSBURG...
BRANDENBURG...ELIZABETHTOWN...SHEPHERDSVILLE...LOUISVILLE...
LA GRANGE...BEDFORD...MILTON...NEW CASTLE...SHELBYVILLE...
FRANKFORT...GEORGETOWN...CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...
VERSAILLES...LEXINGTON...PARIS...CARLISLE...BARDSTOWN...
SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...WINCHESTER...
HODGENVILLE...LEBANON...DANVILLE...LANCASTER...RICHMOND...STANFORD
619 PM EDT TUE MAY 10 2016 /519 PM CDT TUE MAY 10 2016/

...SEVERE THUNDERSTORM WATCH 159 IN EFFECT UNTIL 8 PM EDT /7 PM CDT/
THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

STRONG TO SEVERE STORMS ARE POSSIBLE THIS AFTERNOON. DAMAGING
WINDS AND LARGE HAIL WILL BE THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

STRONG TO SEVERE THUNDERSTORMS ARE AGAIN POSSIBLE EACH AFTERNOON
AND EVENING WEDNESDAY AND THURSDAY. DAMAGING WINDS AND HAIL WILL
BE THE MAIN THREAT.

RAINFALL AMOUNTS FROM TUESDAY THROUGH THURSDAY WILL VARY DEPENDING
ON HOW STORMS DEVELOP AND MOVE EACH DAY...BUT 1-2 INCHES WITH
SCATTERED AMOUNTS UP TO 3 INCHES ARE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT ANY SEVERE WEATHER OR FLOODING THIS
WEEK TO THE NATIONAL WEATHER SERVICE.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

INZ076-077-083-084-089-112230-
ORANGE-WASHINGTON-DUBOIS-CRAWFORD-PERRY-
INCLUDING THE CITIES OF...PAOLI...SALEM...JASPER...ENGLISH...
TELL CITY
619 PM EDT TUE MAY 10 2016 /519 PM CDT TUE MAY 10 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON. ANY
THUNDERSTORMS WILL BE CAPABLE OF PRODUCING BRIEF HEAVY RAINFALL
AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

STRONG TO SEVERE THUNDERSTORMS ARE AGAIN POSSIBLE EACH AFTERNOON
AND EVENING WEDNESDAY AND THURSDAY. DAMAGING WINDS AND HAIL WILL
BE THE MAIN THREAT.

RAINFALL AMOUNTS FROM TUESDAY THROUGH THURSDAY WILL VARY DEPENDING
ON HOW STORMS DEVELOP AND MOVE EACH DAY...BUT 1-2 INCHES WITH
SCATTERED AMOUNTS UP TO 3 INCHES ARE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT ANY SEVERE WEATHER OR FLOODING THIS
WEEK TO THE NATIONAL WEATHER SERVICE.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

EER

In the hours before

Local storm report, May 10, 6:07 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
607 PM EDT TUE MAY 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     HAIL             3 SSW GLEANINGS         37.51N 85.55W
05/10/2016  E1.00 INCH       LARUE              KY   PUBLIC

&&

SZAPPANOS
Local storm report, May 10, 6:12 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
612 PM EDT TUE MAY 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0606 PM     HAIL             UPTON                   37.46N 85.89W
05/10/2016  M0.75 INCH       LARUE              KY   BROADCAST MEDIA

&&

SZAPPANOS
Special weather statement, May 10, 6:16 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
516 PM CDT TUE MAY 10 2016

KYZ026-102300-
OHIO-
516 PM CDT TUE MAY 10 2016

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL OHIO COUNTY...

AT 516 PM CDT...A STRONG THUNDERSTORM WAS NEAR LIVERMORE...MOVING
EAST AT 30 MPH.

WIND GUSTS UP TO 50 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
HARTFORD...BEAVER DAM...CENTERTOWN...MCHENRY...SANDEFUR CROSSING...HEFLIN...
COFFMAN...TAFFY...MATANZAS AND BEDA.

LAT...LON 3738 8709 3746 8710 3748 8713 3749 8712
      3748 8711 3755 8705 3758 8701 3763 8695
      3762 8692 3767 8684 3736 8673 3735 8701
      3737 8704 3737 8707 3735 8709 3734 8713
TIME...MOT...LOC 2216Z 256DEG 27KT 3745 8717

AMS
Local storm report, May 10, 6:26 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
626 PM EDT TUE MAY 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0601 PM     TSTM WND DMG     VERSAILLES              38.05N 84.73W
05/10/2016                   WOODFORD           KY   LAW ENFORCEMENT

            TREES DOWN.

&&

SZAPPANOS
Local storm report, May 10, 6:31 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
631 PM EDT TUE MAY 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0614 PM     HAIL             1 ESE BRYANTSVILLE      37.71N 84.64W
05/10/2016  E0.50 INCH       GARRARD            KY   PUBLIC

&&

SZAPPANOS
Special weather statement, May 10, 6:35 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
635 PM EDT TUE MAY 10 2016

INZ077-084-089>092-KYZ023>025-031-102315-
WASHINGTON-CRAWFORD-FLOYD-CLARK-HARRISON-PERRY-OLDHAM-MEADE-HANCOCK-
BRECKINRIDGE-
635 PM EDT TUE MAY 10 2016

...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT HARRISON...PERRY...
FLOYD...SOUTHEASTERN CRAWFORD...SOUTH CENTRAL WASHINGTON...CENTRAL
CLARK...NORTHWESTERN MEADE...WEST CENTRAL OLDHAM...NORTHWESTERN
BRECKINRIDGE AND NORTHERN HANCOCK COUNTIES...

AT 635 PM EDT/535 PM CDT/...A CLUSTER OF STRONG THUNDERSTORMS WAS
ALONG A LINE EXTENDING FROM 6 MILES SOUTHWEST OF NEW PROVIDENCE TOWN
TO HAWESVILLE...AND MOVING EAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
LOUISVILLE...JEFFERSONVILLE...NEW ALBANY...TELL CITY...CORYDON...
BRANDENBURG...HAWESVILLE...NEW PROVIDENCE TOWN...CAREFREE TOWN AND
CLARKSVILLE.

LAT...LON 3793 8697 3794 8692 3799 8686 3800 8681
      3802 8680 3800 8677 3803 8677 3804 8679
      3807 8677 3847 8613 3847 8550 3828 8577
      3828 8582 3824 8584 3786 8639 3789 8691
      3791 8693 3790 8699
TIME...MOT...LOC 2235Z 265DEG 27KT 3840 8602 3791 8675

AMS

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 1:56 PM EDTSpecial Weather StatementLMKHancock34 min
May 10, 2:08 PM EDTSevere Thunderstorm WarningLMKHancock, Ohio37 min
May 10, 2:17 PM EDTTornado WarningLMKHancock, Ohio28 min
May 10, 2:28 PM EDTSevere Thunderstorm WarningLMKBreckinridge, Grayson, Hancock, Meade47 min
May 10, 2:37 PM EDTTornado WarningLMKBreckinridge, Hancock23 min
May 10, 2:59 PM EDTTornado WarningLMKBreckinridge31 min
May 10, 3:19 PM EDTTornado WarningLMKBreckinridge, Hardin26 min
May 10, 3:30 PM EDTSevere Thunderstorm WarningLMKBreckinridge15 min
May 10, 3:41 PM EDTSevere Thunderstorm WarningLMKBullitt, Hardin, Larue, Nelson34 min
May 10, 4:07 PM EDTSpecial Weather StatementLMKGrayson, Larue38 min
May 10, 4:14 PM EDTSevere Thunderstorm WarningLMKBullitt, Hardin, Nelson31 min
May 10, 4:16 PM EDTSpecial Weather StatementLMKHardin29 min
May 10, 4:23 PM EDTSevere Thunderstorm WarningLMKGrayson, Hardin37 min
May 10, 4:25 PM EDTSevere Thunderstorm WarningLMKHardin, Larue, Marion, Nelson35 min
May 10, 4:35 PM EDTFlash Flood WarningLMKHardin3 hr
May 10, 4:42 PM EDTSevere Thunderstorm WarningLMKAnderson, Nelson, Spencer, Washington33 min
May 10, 4:47 PM EDTSevere Thunderstorm WarningLMKGrayson, Green, Hart, Larue, Marion43 min
May 10, 4:55 PM EDTSevere Thunderstorm WarningLMKBoyle, Marion, Mercer, Nelson, Washington35 min
May 10, 5:18 PM EDTSevere Thunderstorm WarningLMKAnderson, Boyle, Mercer, Washington, Woodford27 min
May 10, 5:33 PM EDTSevere Thunderstorm WarningLMKGreen, Larue, Marion, Taylor42 min
May 10, 5:38 PM EDTSevere Thunderstorm WarningLMKGreen, Hart, Larue37 min
May 10, 5:43 PM EDTSevere Thunderstorm WarningLMKAnderson, Boyle, Fayette, Garrard, Jessamine, Mercer and 1 more47 min
May 10, 5:55 PM EDTTornado WarningLMKHart20 min
May 10, 6:07 PM EDTSevere Thunderstorm WarningLMKBourbon, Clark, Fayette, Garrard, Jessamine, Madison and 2 more38 min
May 10, 6:15 PM EDTSevere Thunderstorm WarningLMKGreen, Hart, Taylor30 min
May 10, 6:16 PM EDTSpecial Weather StatementLMKOhio44 min
May 10, 6:24 PM EDTSevere Thunderstorm WarningLMKBoyle, Casey, Garrard, Lincoln, Marion, Taylor36 min
May 10, 6:24 PM EDTTornado WarningLMKOhio36 min
May 10, 6:46 PM EDTSevere Thunderstorm WarningLMKCasey, Marion, Taylor29 min
May 10, 6:56 PM EDTSevere Thunderstorm WarningLMKGreen, Hart, Larue, Taylor22 min
May 10, 6:58 PM EDTSevere Thunderstorm WarningLMKBoyle, Garrard, Lincoln, Madison47 min
May 10, 6:58 PM EDTSevere Thunderstorm WarningLMKButler, Ohio47 min
May 10, 7:00 PM EDTTornado WarningLMKCasey, Lincoln, Taylor15 min
May 10, 7:01 PM EDTTornado WarningLMKOhio13 min
May 10, 7:02 PM EDTSpecial Weather StatementLMKJefferson, Oldham43 min
May 10, 7:15 PM EDTSevere Thunderstorm WarningLMKCasey, Lincoln, Marion, Taylor30 min
May 10, 7:17 PM EDTTornado WarningLMKBreckinridge, Grayson, Ohio28 min
May 10, 7:18 PM EDTSpecial Weather StatementLMKMeade42 min
May 10, 7:24 PM EDTSevere Thunderstorm WarningLMKHenry, Jefferson, Oldham, Shelby36 min
May 10, 7:27 PM EDTSevere Thunderstorm WarningLMKAdair, Barren, Green, Hart, Metcalfe33 min
May 10, 7:40 PM EDTTornado WarningLMKBreckinridge, Grayson20 min
May 10, 7:46 PM EDTSevere Thunderstorm WarningLMKButler, Edmonson, Grayson29 min
May 10, 7:57 PM EDTSevere Thunderstorm WarningLMKAdair, Green33 min
May 10, 7:59 PM EDTSevere Thunderstorm WarningLMKAdair, Green, Taylor31 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.